Jump to content
Sign in to follow this  
parrotlover

parrotlover: Introducing Myself

Recommended Posts

parrotlover

Hello,

 

I came across this forum while trying to figure out the best way to taper generic Luvox. I've been taking it since January 1, 2017 and hit my maximum dose of 50 MG around February 1st.

 

Here is my long history with psych meds:

 

I started having bad panic attacks by age 15. I developed agoraphobia, and eventually had to leave high school and be home schooled. Then I started having severe OCD as well. I started generic Paxil 20 mg at age 19 (1994) with the only side effect being insomnia for around a month. It didn't do anything for me, but I had undiagnosed Crohn's Disease at the time, so I probably wasn't absorbing it very well. After getting a decent doctor and being diagnosed with Crohn's and treated for it, the panic, anxiety, and OCD subsided (this was 1996). My GI doctor said it was fine to quit taking Paxil, so I did (cold turkey). I didn't have any noticeable withdrawal symptoms.

 

My anxiety and panic returned roughly around 1998. This is probably when I went back to Paxil (long time ago, so I'm a little fuzzy on the dates). This time I had a lot of increased anxiety and nausea when starting at 20 MG, so I started lower and worked my way up to 20. I was also prescribed Xanax (don't remember the dosage) a little later. My doctor retired, and the new doctor switch Xanax to Ativan (I think it was .5 MG three times a day) and added Buspar. At some point I quit taking Buspar because I felt it wasn't doing anything. I don't remember the date, but it was probably prior to 2000. I don't recall having any withdrawal from it.

 

In 2002, I got another new doctor. I was doing pretty well, but she thought I would do even better if I increased my Paxil to 40 MG. After around a month, she decided a change to 150 MG Effexor XR would be better. I had a very fast cross taper off Paxil and onto Effexor, but luckily had no symptoms.

 

Another new doctor in 2003! This one took me off Ativan and added Vistaril. I don't recall having any withdrawal problems from the Ativan, but it was a fast taper. Vistaril did nothing for me so I stopped it within a couple of months.

 

The next new doctor that wanted to make changed wasn't until around 2010. I was doing okay, but she upped my Effexor to 187.5 MG to see if I would be even better. Eventually insurance quit paying for brand name Effexor, and my body was not digesting the generic tablets, so I was switched back to 40 MG of Paxil around 2011 or so. Once again, I was lucky and had no symptoms despite the quick cross taper. Eventually my doctor upped the Paxil to 60 MG.

 

And another new doctor (they don't stick around long in the clinic I go to) in 2012! Even though I was doing okay, she thought I would do even better on Prozac. She had me cross taper from 60MG of Paxil to Prozac (don't remember dose, maybe 40 mg) in a single month. I was actually okay that month, but month 2 was hell. By the end of the month, I had enough and restarted the Paxil at 10-15 MG. I instantly felt better, and called my doctor to inform her I was switching back to Paxil. She gave me a bunch of crap about "seratonin syndrome" but since she wasn't worried about it during my original cross taper, I wasn't worried about it while crossing back. I was back to 20 MG of Paxil and off Prozac within a month, and felt back to normal. One good thing that came out of this was that I discovered that 20 MG of Paxil worked just as well as 60 MG. The doctor tried to get me to switch to Zoloft, but after the Prozaz disaster, I said no way.

 

I was curious about how I was doing so well with 20 MG (after previously being on 60 MG), so I secretly started cutting back. I got down to 10 MG within a few months, was satisfied, and stayed there until 2016.

 

New doctor time! This one has a real love for Zoloft and Luvox. He pressured me for months to switch to one of those. When I refused, he upped my Paxil to 40 MG (or so he thought, I actually remained on 10MG) He also prescribed Prazosin, which I only took for a month or 2 before I stopped due to side effects. When I stopped Prazosin, he wanted me to take Vistaril and some sort of beta blocker, but I refused those as well. At this time I also started reducing my Paxil. I took 7.5 MG for several months. Then I went to 6 MG for a month, then 5 MG for a month. Anxiety and panic symptoms started to to return, so I stopped reducing. After a particularly bad couple of weeks (lots of panic attacks at night to where I was afraid to go to bed) I finally caved and agreed to generic Luvox.

 

I started the cross taper from Paxil to Luvox on January 1st. My doctor wants me on (and thinks I'm taking) 300 MG of Luvox. I never got that high. I tapered up to 50 MG of Luvox by February 1st. I tapered off of Paxil by March 1st. Since I started this cross taper, I've had worse anxiety and panic attacks, headaches everyday, light sensitivity, memory problems, and loss of interest in things I liked to do in the past. My doctor prescribed generic Ativan, which I used pretty sparingly at first, but now I'm taking .5 MG each night just so I don't wake up in a panic every half hour. Time to get off this Luvox!

 

I restarted the Paxil at 2 MG on Friday (I made my own liquid version from a 40 MG tablet) since some of my problems might be due to not doing a proper taper (which I only discovered when I found this site). I also made a liquid version of the Luvox and am taking a dose of 22.5 MG (4.5 mL by mixing a 50 MG tablet with 10 mL of water) twice a day (45 MG total).

 

So if you're still here after this lengthy post, how fast can I reduce the Luvox? Should I follow the 10% rule even though I've only been on the drug for 3 months? I hate to think that I'll be reducing this junk for months and dealing with headaches everyday.

 

As for the Paxil and Ativan, I'll deal with them after I get the Luvox out of my system.

 

Thank you for this great site!

Share this post


Link to post
ChessieCat

Hi parrotlover and welcome to SA,

 

Yes, this is a great site and there is plenty of information and support.

 

So that we can get a clear picture of your current drug/s please summarise your drugs (no symptoms needed) and Create Your Signature.

 

Please include details for the last 12-18 months of  all drugs, dates, doses and discontinuations & reinstatements.  If you can't remember dates, please write it as "early March" or "mid-August".  Please provide a summary of any drugs prior to that which can just be listed with start and stop years. Please include all prescription, non-prescription drugs and supplements you are currently taking. Phone Instructions:  Withdrawal History Signature. Please also remember to update it with date and dose whenever make a change so that it remains current. Thank you.

 

Please put ALL drugs you are currently taking into the Drug Interactions Checker then copy and paste the results in post in this topic.

 

Three months is enough time for your brain to have adapted to the drug.  It may be possible to go faster than 10%, but it is important to listen to your body and taper according to that.  You might be able to go a bit faster to start with but many members here find that the lower their dose gets the slower than need to go.  It is suggested that you keep daily notes on paper.

 

Before you begin tapering what you need to know

Why taper by 10% of my dosage?

 

Keep Notes on Paper

 

Dr Joseph Glenmullen's WD Symptoms Checklist

 

Taking multiple psych drugs? Which drug to taper first?
If you're not having an adverse reaction from the other medications, taper the most activating drug first. This is usually an antidepressant or stimulant (ADHD drug).

 

Tips for tapering off Luvox (fluvoxamine)

 

Tips for tapering off Paxil (paroxetine)

 

How do you talk to a doctor about tapering and withdrawal?

 

What should I expect from my doctor about withdrawal symptoms?

 

Why taper paper: dose-occupancy curves

 

These helped me to understand SA's recommended taper of no more than 10% of the previous dose followed by a hold of about 4 weeks to allow the brain to adapt to not getting as much of the drug:

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

This is your own Intro topic where you can ask questions and journal your progress.  Click "Follow" top right and you will be notified when someone responds.

Share this post


Link to post
nz11

Greetings  Parrotlover

That is certainly the biggest doctor r merry go round I have ever read off. And my word what a dug merry go round as well. 

I am so sorry you have struggled at every turn to escape the  clutches of irresponsible doctors. 

Reading this and all the drug pushing that has gone on all I keep thinking of is 'prescribing kickbacks' .

 

Oh yeah before I forget any update?

nz11

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy